MAUDE Adverse Event Report: HALYARD HEALTH HALYARD CORFLO NASOGASTRIC/NASOINTESTINAL NEONATAL FEEDING TUBE WITH ENFIT CO; DH CPK NG TUBES

HALYARD HEALTH HALYARD CORFLO NASOGASTRIC/NASOINTESTINAL NEONATAL FEEDING TUBE WITH ENFIT CO; DH CPK NG TUBES
Model Number 41-1368
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Perforation (2001); Pneumothorax (2012)
Date of Event 05/27/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 25-jul-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
Halyard received a single report from the (b)(6), stating a corflow nasogastric tube was inserted into a patient for feeding purposes following a episode of aspiration.On post insertion chest x-ray a large left pneumothorax was noted, with the nasogastric tube following the trachea, deviating into the left main bronchus at the carina.The tip of the tube was noted in the left diaphragmatic sulcus, appearing to lie outside of the boundaries of the left lung.Our impression was that the nasogastric tube (ng) tube had been inserted erroneously into the trachea and had tracked into the left lung via the left main bronchus.It had then perforated through the lung parenchyma and caused a lung injury resulting in the pneumothorax.The patient sustained a pneumothorax requiring chest drain insertion.The pneumothorax resolved following drain insertion but the patient died on (b)(6) 2017.The ng was tube removed immediately on diagnosis of pneumothorax and patient referred to respiratory team who inserted a chest drain to good effect.Additional information received 14-jul-2017 stated, the patient died (b)(6) 2017, cause of death (as per the certificate) pneumonia, cerebral vascular accident (cva), atrial fibrillation, hypertension, ischemic heart disease, congestive heart failure.
 
Additional Manufacturer Narrative
All information reasonably known as of 11-aug-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Additional information received 8-aug-2017 stated: patient information: (b)(6) kg, age (b)(6), female (patient information updated accordingly) according to the physician¿s opinion, what is the cause of the patient¿s death? cause of death was cerebral infarct (stroke) complicated by pneumonia and acute kidney injury (renal failure).
 
Additional Manufacturer Narrative
The investigation concluded that the root cause of the reported issue was determined to be incorrect use of the device.All information reasonably known as of 2-oct-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
HALYARD CORFLO NASOGASTRIC/NASOINTESTINAL NEONATAL FEEDING TUBE WITH ENFIT CO
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6750103
Report Number3009124963-2017-00035
Device Sequence Number1095721
Product Code KNT
UDI-Device Identifier20815149021281
UDI-Public20815149021281
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K043044
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other Health Care Professional
Device Model Number41-1368
Device Catalogue Number104606900
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/05/2017
Supplement Date Received by Manufacturer08/08/2017
09/07/2017
Initial Report FDA Received Date07/28/2017
Supplement Report FDA Received Date08/25/2017
10/03/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Weight66